Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Itching on back, shoulders, and mid abdomen. Have diabetes, hypertension and flatulence. No gall bladder

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
i have iching , scrachyness towards evening particularly on the back, shoulders and mid abdomen. they vanish after sometime without any trace. there are also hives hives and urticaria after scraching; I am diabetic-20 yrs; hypertension-take amlong, hopace 10; clopidrogel; presantin, no gall bladder now; flatulance take Esofag D; rantac, dry skin use the best moisturiser-Avino and Eucerin;

when iching is more I take Allegra 180 or Wynolap 5 but the urticaria vanishes I do not know whether because of allegra or even without them

i dont mind if there is certain relief in ayurveda
Posted Thu, 13 Sep 2012 in Dry Skin
Answered by Dr. Prasad 1 hour later


Thanks for the query.

It seems like you are suffering with a chronic eczematous condition. I understand your condition as chronic eczematous condition causes persistent itching till the underlying cause is treated - which at most times is a difficult task. The difficulty is raised higher up when there are more than one factor associated with it.

In your case I see you have a dry skin age related perhaps (senile xerosis) along with diabetes which are known to cause itching and eczema. Besides that, symptoms worsening at evening may be contributed by other allergens and bug bites.

Eucerin is a good moisturizer and it would be better if you can use it twice a day. The current studies state moisturizers are better effective when used within 3 minutes of bath, so make sure you apply that very soon following a bath.
In addition to this you may use topical caladryl lotin on the affected regions.

Drink plenty of fluids in addition to vitamin XXXXXXX diet and trim your nails to avoid infection. Allegra and other antihistamines use can be restricted to very intense itchy episodes.

If all the above measures fail to produce satisfying results, I encourage you to consult a competent dermatologist nearby for careful examination and to rule out other associated conditions. We can plan treatment / rationalize your current treatment for better improvement of itching.

Lastly, I see you wish to try ayurveda too; that would also be an useful alternative. Perhaps combining 2 or more form of treatment can produce more responsive treatment if agreed upon by both the therapist.

Hope this answers your query. Let me know if you need further enquiries.

Best Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor